Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 12, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 1, 2008, 6:02 AM MST for Harding County, San Miguel County, Union County, New Mexico. It took effect at Mar 1, 2008, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2008, 6:02 AM MST (13:02 UTC)
- In effect from
- Mar 1, 2008, 11:00 AM MST
- Expired
- Mar 1, 2008, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 1.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2891 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 011302 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 602 AM MST SAT MAR 1 2008 ...RED FLAG WARNING IS IN EFFECT LATE THIS MORNING THROUGH THIS AFTERNOON FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN EASTWARD TO THE STATE LINE... .LEE SIDE TROUGHING WILL INCREASE SOUTHWEST WINDS ACROSS NORTHEAST AND EAST CENTRAL NEW MEXICO TODAY. THE WINDS...WHICH WILL GUST TO 35 OR 40 MPH AT TIMES WILL COMBINE WITH LOW HUMIDITIES TO CREATE CRITICAL FIRE WEATHER CONDITIONS. THIS WILL PRIMARILY AFFECT ELEVATIONS BELOW 7500 FEET DUE TO SNOW COVERED OR MOIST SURFACE CONDITIONS OVER THE HIGHER TERRAIN. SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED EAST OF INTERSTATE 25 IN NORTHEAST NEW MEXICO AND NORTH OF HIGHWAY 60 IN THE EASTERN PART OF THE STATE. NMZ103-104-107-108-020100- /O.UPG.KABQ.FW.A.0010.080301T1800Z-080302T0100Z/ /O.NEW.KABQ.FW.W.0012.080301T1800Z-080302T0100Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 602 AM MST SAT MAR 1 2008 ...FIRE WEATHER WATCH UPGRADED TO A RED FLAG WARNING...IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS AFTERNOON FOR STRONG WINDS AND LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ KD
1 follow-up statement
000 WWUS85 KABQ 020054 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 554 PM MST SAT MAR 1 2008 NMZ103-104-107-108-020200- /O.EXP.KABQ.FW.W.0012.000000T0000Z-080302T0100Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 554 PM MST SAT MAR 1 2008 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON. CRITICAL FIRE WEATHER CONDITIONS WILL DIMINISH THIS EVENING AS RELATIVE HUMIDITIES CONTINUE TO INCREASE. FOR TOMORROW...A FEW BRIEF PERIODS OF LOCALIZED CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR OVER PORTIONS OF THE LOWER RIO GRANDE VALLEY...THE SANDIA AND MANZANO MOUNTAINS...AS WELL AS THE EAST CENTRAL TO SOUTHEASTERN PLAINS...HOWEVER WIDESPREAD AND LONG LIVED CRITICAL FIRE WEATHER CONDITIONS ARE NOT ANTICIPATED. $$ 52
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 1, 3:02 AM MST, 3 hours earlier.
Area forecast discussion, Mar 1, 3:02 AM MST, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 302 AM MST SAT MAR 1 2008 .DISCUSSION... FORECAST CONTINUES ON TRACK. LATEST WATER VAPOR LOOP SHOWS A DRY UPPER LEVEL LOW KICKING EAST INTO SOCAL AHEAD OF A HIGH AMPLITUDE UPPER WAVE OVER THE PAC NW. 08Z SFC ANALYSIS SHOWS A LEE TROUGH STRENGTHENING OVER SE CO WITH SW WINDS OVER MUCH OF THE EAST AND DIURNAL WINDS ACROSS THE WEST. 400-250MB AIRCRAFT WIND DATA SHOWS A 100-120 KNOT JET OVER THE PAC NW AHEAD OF THE AFOREMENTIONED UPPER WAVE AND LIGHT WINDS WITHIN A RIDGE OVER AZ/NM. MARCH WILL COME IN LIKE A LAMB TODAY UNDER MOSTLY SUNNY SKIES...BREEZY TO WINDY CONDITIONS IN THE NE CORNER...AND MAX TEMPS 10 TO 20 DEGREES ABOVE NORMAL STATEWIDE. CRITICAL FIRE WX CONDITIONS WILL DEVELOP OVER PORTIONS OF THE E PLAINS THIS AFTERNOON THEREFORE THE FIRE WX WATCH WILL BE UPGRADED TO A RED FLAG WARNING. 00Z MODEL SUITE IN VERY GOOD AGREEMENT WITH SYSTEM OVER THE PAC NW MOVING ACROSS NM SUNDAY THROUGH MONDAY. A POTENT PACIFIC COLD FRONT WILL PLOW SOUTH ACROSS THE STATE BEGINNING EARLY SUNDAY MORNING OVER THE NW CORNER AND NORTHERN MTNS THEN INTO THE RIO GRANDE VALLEY AND THE SE PLAINS BY MIDDAY. MAX TEMPS SUNDAY CONTINUE TO BE A CHALLENGE SINCE FROPA WILL OCCUR IN THE MORNING OVER THE NORTH WITH ENOUGH TIME FOR STRONG COMPRESSIONAL HEATING OVER THE SE. REGARDLESS...A SHARP DROP IN TEMPERATURES ALONG WITH BREEZY TO WINDY NORTH AND NORTHWEST WINDS WILL BRING AN END TO THE MILD TEMPS THE PAST FEW DAYS. THE UPPER LOW CURRENTLY OVER SOCAL IS EXPECTED TO BECOME ABSORBED INTO THE MAIN TROUGH AXIS BY SUNDAY AFTERNOON. HOWEVER...00Z WRF 20KM INDICATES A FEW SHOWERS MAY DEVELOP ALONG ITS LEADING EDGE OVER THE SOUTHERN MTNS AND SE PLAINS EARLY SUNDAY. HINTED AT SOME ISOLD POPS IN THIS AREA BUT NOT CONFIDENT ENOUGH MID LEVEL MOISTURE AND LIFT WILL BE PRESENT. MAIN STORY HOWEVER IS THE PRECIP DEVELOPING BEHIND THE FRONT AND ALONG THE E SLOPES OF THE CENTRAL MTNS LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT. WILL ISSUE A WATCH FOR THE SANGRES AND NE HIGHLANDS WHERE SIGNIFICANT SNOW AND BLOWING SNOW IS POSSIBLE...ESPECIALLY SUNDAY NIGHT. MAY ALSO NEED ADVISORIES ON LATER SHIFTS FOR PORTIONS OF THE E PLAINS. WILL ADD SOME THUNDER TO SE ZONES SUNDAY WITH LIFTED INDICES AROUND -3C AND LAPSE RATES NEAR 7.5C/KM JUST AHEAD OF THE FRONT. AFTER THIS BRIEF BUT POTENT RETURN TO WINTER...TEMPS WILL MODERATE TUESDAY AS THE ENTIRE UPPER WAVE SPINS UP TO THE EAST AND DOUSES THE CENTRAL PLAINS STATES WITH HEAVY RAIN AND STORMS. QUASI ZONAL FLOW WILL DEVELOP THROUGH WEDNESDAY BEFORE THE NEXT SYSTEM MOVES SE OVER THE STATE WEDNESDAY NIGHT INTO THURSDAY. APPEARS THE MOST LIKELY AREA WILL BE THE NE PLAINS WITH ANOTHER ROUND OF WINTRY PRECIP AND WIND. GUYER && .AVIATION... VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES FOR THE NEXT 24 HOURS. WIND GUSTS OF 35 TO 40 MPH ARE EXPECTED TODAY ACROSS NE NM AS A LEE SIDE TROUGH DEVELOPS. LATE TONIGHT...AN APPROACHING WINTER STORM WILL INCREASE RIDGETOP WINDS TO 35 OR 40 KNOTS ACROSS NRN AND WRN NM AND COULD OBSCURE MOUNTAINS IN SNOW SHOWERS NEAR THE COLORADO BORDER. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z...KD && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 64 36 43 20 / 0 10 30 10 GALLUP.......................... 65 32 42 13 / 0 5 30 5 GRANTS.......................... 67 31 45 15 / 0 0 30 10 GLENWOOD........................ 73 33 64 28 / 0 0 10 0 CHAMA........................... 56 23 39 1 / 0 20 50 30 LOS ALAMOS...................... 62 31 41 16 / 0 0 20 40 RED RIVER....................... 52 25 36 2 / 0 5 70 60 TAOS............................ 61 30 40 13 / 0 0 40 50 SANTA FE........................ 65 34 42 18 / 0 0 30 40 SANTA FE AIRPORT................ 67 36 44 20 / 0 0 20 40 ESPANOLA........................ 70 31 46 22 / 0 0 20 40 ALBUQUERQUE HEIGHTS............. 70 42 51 28 / 0 0 20 30 ALBUQUERQUE VALLEY.............. 73 40 53 26 / 0 0 10 20 ALBUQUERQUE FOOTHILLS........... 69 39 50 26 / 0 0 20 30 ALBUQUERQUE WEST MESA........... 72 40 53 27 / 0 0 20 30 SOCORRO......................... 74 38 65 30 / 0 0 5 10 SANDIA PARK/CEDAR CREST......... 60 34 43 17 / 0 0 40 60 MORIARTY/ESTANCIA............... 69 31 50 22 / 0 0 30 30 CARRIZOZO....................... 71 41 65 29 / 0 0 5 20 RUIDOSO......................... 65 39 58 19 / 0 0 30 50 RATON........................... 69 31 45 16 / 0 0 70 50 LAS VEGAS....................... 70 37 46 14 / 0 0 60 50 ROY............................. 74 38 43 20 / 0 0 60 40 CLAYTON......................... 76 38 41 21 / 0 0 50 30 SANTA ROSA...................... 78 44 60 27 / 0 0 40 40 TUCUMCARI....................... 80 44 57 26 / 0 0 40 40 FORT SUMNER..................... 78 41 62 28 / 0 0 40 40 CLOVIS.......................... 74 45 60 27 / 0 5 40 40 PORTALES........................ 76 44 64 27 / 0 5 30 40 ROSWELL......................... 79 46 71 32 / 0 5 30 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ103-104-107-108. WINTER STORM WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT FOR THE FOLLOWING ZONES...NMZ004-005. && GUYER/19
Hazardous weather outlook, Mar 1, 6:00 AM MST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MST SAT MAR 1 2008 NMZ001>021-026-021300- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MST SAT MAR 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM 11 AM MST SATURDAY MORNING THROUGH 6 PM MST SATURDAY EVENING FOR MUCH OF THE EASTERN PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WINTER STORM WATCH IS IN EFFECT FOR THE SANGRE DE CRISTO MOUNTAINS AND THE NORTHEAST HIGHLANDS FROM 8 AM MST SUNDAY MORNING THROUGH 5 AM MST MONDAY MORNING. SNOW AND BLOWING SNOW WILL SPREAD SOUTH AND EAST INTO PORTIONS OF THE EASTERN PLAINS WHERE ADVISORIES MAY BECOME NECESSARY SUNDAY NIGHT. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GUYER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 4:50 AM MST | Winter Storm Watch | ABQ | 11 hr | |
| Mar 1, 3:39 PM MST | Winter Storm Watch | ABQ | 19 hr | |
| Mar 1, 3:39 PM MST | Winter Storm Warning | ABQ | 44 hr | |
| Mar 1, 3:39 PM MST | Winter Weather Advisory | ABQ | 37 hr |
Nearby
Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.